Alert archive / California / Freeze Warnings in 2012

Freeze Warning 1, NWS San Diego, CA

February 28, 2012Riverside County, San Bernardino County, California

NWS San Diego, CA issued this freeze warning at Feb 28, 2012, 1:49 AM PST for Riverside County, San Bernardino County, California. It took effect at Feb 28, 2012, 3:00 AM PST. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2012, 1:49 AM PST (09:49 UTC)
In effect from
Feb 28, 2012, 3:00 AM PST
Expired
Feb 28, 2012, 7:08 AM PST
In force
4 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 5:34 AM PSTSNOW 9.55 Sw San Jacinto Peak, CATOTAL SNOW FALL AT 6300 FT ELEVATION IS 9.5 INCHES. LIGHT SNOW FLURRIES STILL OCCURRING AT 0530 PST. WATER CONTENT 1.13 INCHES.
Feb 28, 6:00 AM PSTSNOW 3Beaumont, CA2 TO 3 INCHES OF SNOW FELL AT BEAUMONT NEAR I-10 YESTERDAY EVENING. ELEVATION AROUND 2500 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS76 KSGX 280949
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
149 AM PST TUE FEB 28 2012

...WINDS DIMINISHING OVER THE DESERTS...
...FREEZING TEMPERATURES OVER THE INLAND VALLEYS...

.FREEZING TEMPERATURES LIKELY OVER PORTIONS OF THE INLAND EMPIRE
THIS MORNING AND POSSIBLE AGAIN TONIGHT OVER THE INLAND EMPIRE AND
THE INLAND VALLEYS OF SAN DIEGO COUNTY. WINDS ARE DIMINISHING OVER
THE DESERTS BUT GUSTS OVER 45 MPH STILL LIKELY THIS MORNING. 

CAZ048-281800-
/O.NEW.KSGX.FZ.W.0001.120228T1100Z-120228T1700Z/
/O.NEW.KSGX.FZ.A.0002.120229T0600Z-120229T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
149 AM PST TUE FEB 28 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM THIS EVENING THROUGH WEDNESDAY MORNING. 

* TEMPERATURE: 30 TO 32 DEGREES BETWEEN 3 AM AND 9 AM THIS MORNING
  AND AGAIN TONIGHT AFTER 10 PM THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS: FREEZING TEMPERATURES WILL KILL ORNAMENTAL AND OTHER
  NON NATIVE VEGETATION AND SENSITIVE CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ060>062-281500-
/O.EXT.KSGX.WI.Y.0016.000000T0000Z-120228T1500Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
149 AM PST TUE FEB 28 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. 

* TIMING: THROUGH 7 AM THIS MORNING. 

* WINDS: WEST 25 TO 35 MPH...WITH GUSTS 45 MPH.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-281800-
/O.NEW.KSGX.FZ.A.0002.120229T0600Z-120229T1700Z/
SAN DIEGO COUNTY VALLEYS-
149 AM PST TUE FEB 28 2012

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. 

* TEMPERATURE: 28 TO 32 DEGREES BETWEEN 10 PM TONIGHT AND 9 AM
  WEDNESDAY MORNING.

* IMPACTS: FREEZING TEMPERATURES WILL KILL ORNAMENTAL AND OTHER
  NON NATIVE VEGETATION AND SENSITIVE CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
334 
WWUS76 KSGX 281508
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
708 AM PST TUE FEB 28 2012

...FREEZE WATCHES AND WARNINGS HAVE BEEN CANCELLED...
...WIND ADVISORY HAS EXPIRED...

CAZ048-281615-
/O.CAN.KSGX.FZ.W.0001.000000T0000Z-120228T1700Z/
/O.CAN.KSGX.FZ.A.0002.120229T0600Z-120229T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
708 AM PST TUE FEB 28 2012

...FREEZE WARNING IS CANCELLED...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
FREEZE WARNING. THE FREEZE WATCH HAS BEEN CANCELLED. 

A WIDESPREAD HARD FREEZE WITH TEMPERATURES FALLING BELOW 28
DEGREES OVER LARGE AREAS IS NOT ANTICIPATED TONIGHT.
HOWEVER...THERE WILL BE AREAS OF FROST IN SOME OF THE COLDEST
VALLEYS WHERE TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER
30S.

$$

CAZ060>062-281615-
/O.EXP.KSGX.WI.Y.0016.000000T0000Z-120228T1500Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
708 AM PST TUE FEB 28 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. 

$$

CAZ050-281615-
/O.CAN.KSGX.FZ.A.0002.120229T0600Z-120229T1700Z/
SAN DIEGO COUNTY VALLEYS-
708 AM PST TUE FEB 28 2012

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
FREEZE WATCH. 

A WIDESPREAD HARD FREEZE WITH TEMPERATURES FALLING BELOW 28
DEGREES OVER LARGE AREAS IS NOT ANTICIPATED TONIGHT.
HOWEVER...THERE WILL BE AREAS OF FROST LATE TONIGHT IN SOME OF THE
COLDEST VALLEYS WHERE TEMPERATURES WILL FALL INTO THE UPPER 20S
AND LOWER 30S.

$$

MOEDE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this freeze warning went out at Feb 27, 9:10 PM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 27, 9:10 PM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PST MON FEB 27 2012

.SYNOPSIS...
A COLD FRONT HAS MOVED THROUGH THE AREA THIS EVENING WITH WIDESPREAD
SHOWERS...ISOLATED THUNDERSTORMS AND SNOW DOWN TO 2000 FEET. SHOWERS
AND THUNDERSTORMS WILL GRADUALLY TAPER OFF OVERNIGHT...DISSIPATING
BY TUESDAY MORNING. STRONG AND GUSTY WEST WINDS WILL WEAKEN
OVERNIGHT. AS COLD AIR MOVES IN FROM THE NORTHWEST...OVERNIGHT LOW
TEMPERATURES WILL FALL INTO THE 30S IN SOME LOCATIONS WEST OF THE
MOUNTAINS. CONDITIONS WILL IMPROVE ON TUESDAY AS THE STORM MOVES
EAST BUT TEMPERATURES WILL BE WELL BELOW SEASONAL AVERAGES.
GENERALLY FAIR AND DRY  FOR THE BALANCE OF THE WEEK...EXCEPT FOR A
SMALL CHANCE OF SOME LIGHT PRECIPITATION WEDNESDAY NIGHT INTO
THURSDAY MORNING...ALONG WITH GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS. FAIR AND WARMER BY THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE COLD FRONT HAS MOVED EAST THIS EVENING...BUT WIDESPREAD
POST-FRONTAL SHOWERS WITH ISOLATED THUNDERSTRMS CONTINUE OVER THE
AREA AS COLD AIR INSTABILITY CONTINUES.

SO FAR...RAINFALL AMOUNTS RANGE FROM ABOUT ONE QUARTER INCH TO ABOUT
THREE QUARTERS OF AN INCH WEST OF THE MTNS. THE SNOW LEVEL HAS
LOWERED TO ABOUT 2000 FEET BUT WITH ONLY MINOR AMOUNTS BELOW 3000
FEET. SOME LOCATIONS ABOVE 4000 FEET HAVE REPORTED UP TO 6 INCHES OF
SNOWFALL.

MODELS INDICATE THAT SHOWERS WILL CONTINUE INTO TUE MORNING WITH
COLD AIR...SNOW AND GUSTY WEST WINDS PRODUCING WINTRY CONDITIONS AT
ELEVATIONS ABOVE 2000 FEET. DUE TO THE TRACK OF THE STORM...THE
STRONGEST WINDS ARE SOUTH OF OUR AREA WITH ONLY A COUPLE OF
LOCATIONS REPORTING WIND GUSTS GREATER THAN 55 MPH AS THE COLD FRONT
MOVED THROUGH EARLIER THIS AFTERNOON. WINDS WILL TAPER OFF TOWARDS
TUE MORNING. SHOWERS WILL CONTINUE OVERNIGHT...ESPECIALLY IN SAN
DIEGO COUNTY...THEN TAPER OFF TUE MORNING. SNOW WILL LIKELY CONTINUE
IN THE MTNS AND ON THE COASTAL SLOPES INTO THE MORNING HOURS...SO
HAVE EXTENDED THE WINTER STORM WARNINGS INTO TUE MORNING. WITH MOST
OF THE PRECIP FALLING IN SAN DIEGO COUNTY...SOME LOCATIONS IN THE
SAN DIEGO MOUNTAINS COULD SEE BTWN ONE AND ONE AND ONE-HALF FEET OF
NEW SNOW BY LATE TUE MORNING. LIGHT SNOW WILL CONTINUE IN THE HIGH
DESERTS AS WELL...MAINLY DUE TO ISOLATED CONVECTION.

SOME LINGERING PRECIP OVER SAN DIEGO COUNTY ON TUE MORNING SHOULD
END...LEAVING A PARTLY CLOUDY AND COOL AFTERNOON. AS THE STORM MOVES
FARTHER EAST...HEIGHTS/THICKNESS ONLY RECOVER MODESTLY ON WED BEFORE
ANOTHER TROUGH DEEPENS SE THROUGH THE PACNW AND THE GREAT BASIN.
THIS KEEPS US IN A COOL ONSHORE FLOW PATTERN THROUGH THU...AND THERE
IS A CHANCE OF SOME LIGHT PRECIP WEST OF THE MTNS AS THE MARINE
LAYER DEEPENS AGAIN WED NIGHT. BY SATURDAY...WEAK HIGH PRESSURE
BUILDS ALOFT AND SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT
BASIN...BRINGING OFFSHORE FLOW...MOSTLY CLEAR SKIES AND WARMER DAYS.

&&

.AVIATION...
280450...MULTIPLE SCT-BKN CLOUD LAYERS BETWEEN 1500-8000 FT MSL WILL
CONTINUE OVER AND WEST OF THE MTNS THROUGH TUESDAY AFTERNOON.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
ABOUT 10Z...WITH SHOWERS TAPERING OFF BY 18Z. MOSTLY VFR CONDITIONS
EXPECTED THROUGH TUESDAY EVENING WITH LOCAL MVFR CIGS/VSBY IN
HEAVIER SHOWERS. HIGHER TERRAIN MAY BE OBSCURED AT TIMES IN
CLOUDS/FOG. GRADUAL CLEARING EXPECTED TUESDAY AFTERNOON. LOCAL GUSTY
SOUTHWEST TO WEST WINDS TO 35 KT POSSIBLE IN THE MTNS AND DESERTS
THROUGH ABOUT 12Z WITH ASSOCIATED UDDFS...ROTOR ACTIVITY...AND LLWS.

&&

.MARINE...
GUSTY WEST-NORTHWEST WINDS AND ROUGH SEAS WILL CONTINUE THROUGH
EARLY TUESDAY MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE THROUGH TUESDAY MORNING AS WELL...ALONG WITH A SMALL
CHANCE OF WATERSPOUTS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 4 AM TUESDAY FOR NW WINDS 20-30 KT AND HAZARDOUS SEAS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

     WINTER STORM WARNING UNTIL 7 AM PST TUESDAY ABOVE 3000 FEET
     FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 4 AM PST TUESDAY FOR THE APPLE AND LUCERNE
     VALLEYS...COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE ORANGE
     COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     WINTER STORM WARNING UNTIL 4 AM PST TUESDAY ABOVE 3000
     FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR THE APPLE
     AND LUCERNE VALLEYS.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 3500
     FEET FOR THE SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR THE COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...PG
AVIATION/MARINE...SS
Hazardous weather outlook, Feb 27, 9:45 PM PST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PST MON FEB 27 2012

PZZ750-775-281400-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
945 PM PST MON FEB 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

MARINERS ARE LIKELY TO ENCOUNTER COMBINED SEAS OF 10 FEET OR
MORE WITH STEEP WAVES...WIND GUSTS OVER 25 KT...AND ISOLATED
THUNDERSTORMS WITH HAIL. WATERSPOUTS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ055-281400-
SAN BERNARDINO COUNTY MOUNTAINS-
945 PM PST MON FEB 27 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

HEAVY SNOW AND BLOWING SNOW THROUGH TONIGHT. RESIDENTS...MOTORISTS...AND
OTHERS WORKING OUTDOORS ARE LIKELY TO ENCOUNTER HEAVY SNOW...NEAR
ZERO VISIBILITY...AND DAMAGING WINDS TONIGHT. THUNDERSTORMS WITH SMALL
HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ061-062-281400-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
945 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

STRONG AND GUSTY WINDS TO 45 MPH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ060-281400-
APPLE AND LUCERNE VALLEYS-
945 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

STRONG AND GUSTY WINDS TO 45 MPH ARE EXPECTED THROUGH TONIGHT.
SNOWFALL AMOUNTS OF ONE TO 5 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ042-043-048-050-057-281400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
945 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

STRONG WINDS WITH GUSTS TO 45 MPH...THUNDERSTORMS WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ056-058-281400-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
945 PM PST MON FEB 27 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

HEAVY SNOW AND BLOWING SNOW CONTINUING OVERNIGHT. RESIDENTS...COMMUTERS...AND
OTHERS WORKING OUTDOORS ARE LIKELY TO ENCOUNTER PERIODS OF HEAVY
SNOW AND NEAR ZERO VISIBILITY...LOW WIND CHILL TEMPERATURES...AND
STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE. THUNDERSTORMS WITH HAIL
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

In the hours before

Local storm report, Feb 27, 10:51 PM PST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1051 PM PST MON FEB 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             YORBA LINDA             33.89N 117.77W
02/27/2012  E0.25 INCH       ORANGE             CA   PUBLIC

            HAIL FELL BETWEEN 1420-1428 PST - BLANKETED LAWNS/ROOFS.
            ELEVATION 586 FT MSL.

0419 PM     SNOW             LUCERNE VALLEY          34.44N 116.97W
02/27/2012  U0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            SNOW AND BLOWING SNOW, ELEVATIONS 4037 FT MSL

0430 PM     SNOW             WARNER SPRINGS          33.28N 116.63W
02/27/2012  U0.0 INCH        SAN DIEGO          CA   UTILITY COMPANY

            ELEVATIONS 3000 FT MSL - SNOW ACCUMULATING ON GROUND

0511 PM     SNOW             YUCAIPA                 34.03N 117.04W
02/27/2012  U0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            ELEVATION 2872 FT MSL - SNOWING, BUT NO ACCUMULATON

0636 PM     SNOW             ALPINE                  32.84N 116.76W
02/27/2012  E0.0 INCH        SAN DIEGO          CA   PUBLIC

            AT 2000 FT MSL - SNOWING, ACCUMULATING AT 2500 FT MSL, AT
            4000 FT MSL - 2-3 INCHES

0734 PM     SNOW             HEMET                   33.73N 117.00W
02/27/2012  U0.0 INCH        RIVERSIDE          CA   PUBLIC

            AT 1800 FT MSL - SNOW ACCUMULATING ON GRASS

0804 PM     SNOW             LAKE HENSHAW            33.24N 116.76W
02/27/2012  M2.0 INCH        SAN DIEGO          CA   PUBLIC

            AT 2868 FT MSL - SNOW BEGAN AT 1930 PST. 1.5 INCHES IN
            LESS THAN AN HOUR.

0821 PM     HEAVY SNOW       IDYLLWILD-PINE COVE     33.75N 116.72W
02/27/2012  M8.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            SNOWING SINCE SINCE 1520 PST

0833 PM     SNOW             RANCHITA                33.21N 116.52W
02/27/2012  E3.0 INCH        SAN DIEGO          CA   PUBLIC

            3 INCHES

0839 PM     HEAVY SNOW       3 ESE CUYAMACA PEAK     32.93N 116.56W
02/27/2012  M6.0 INCH        SAN DIEGO          CA   PUBLIC

            AT 4880 FEET ELEVATION 6 INCHES SNOW IN 4 HOURS.

&&

RBALFO
Local storm report, Feb 28, 1:06 AM PST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
106 AM PST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     NON-TSTM WND GST 5 ESE CUYAMACA PEAK     32.93N 116.53W
02/27/2012  M64.00 MPH       SAN DIEGO          CA   MESONET

1114 PM     NON-TSTM WND GST 5 SW DULZURA            32.60N 116.84W
02/27/2012  M60.00 MPH       SAN DIEGO          CA   MESONET

&&

RBALFO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:49 AM PSTFreeze WatchSGXRiverside, San Bernardino, San Diego5 hr

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.